Carboplantin/taxoel is it really working?

Hi ladies, just 7 days ago I had my first round of chemo, having it every three weeks, after three sessions they may go to debulking, then further three treatments. I am grade 4, incurable. My question is I thought in would have side effects this week, and remarkably I feel OK, a bit more tired but OK. This is making me wonder if the chemo is working!

I know i should not be looking a gift horse in the mouth but it is concerning me. Has anybody else been well through their chemo? Wishing you all healing thoughts and prayers xx

24 Replies

oldestnewest
  • Hi Joanie, chemo is cumulative so the side effects kick in more after each dose. Its hopefully working, just not giving you the side effects yet xx sending you a big hug, Kathy xx

  • Thanks Kathy I'm probably speaking too soon just hope it all works! Best wishes to you x

  • I had only a few doses of taxol/carbo and 5 months later developed neuropathy in finger tips and soles of feet. Lost all my hair, felt like somebody was pulling it out by the roots, it's coming back over the last 2 months. Don't think I had enough of it and am now on Zeluja, 300 mg daily. Already broke out in a rash on insteps, shoe was a 4 letter word. Just started back yesterday, will keep u posted. And I'm really proud of all of you for learning a new language [medical] while dealing with the pain and shock of this illness.

    Blessings to all, Eileen

    Oh, and I moved in the midst of all this July 17. The house is starting to look like mine.

  • Good luck rest those poor feet and blessings in your new home and to your health x

  • As Katmal says the side effects tend to be cumulative and although I did have some side effects in the first week, they were definitely stronger after the next cycle. I also was unable to have the operation initially, and eventually had four cycles followed by a successful operation and then two more cycles. All the best!

  • Hi January, what stage did they diagnose you at? If you don't mind me asking. I'm worried about the debulking as I underwent bowel and ovary surgery a couple of months ago as they originally thought I had bowel cancer. Just hate thought of more surgery, best wishes x

  • I am Stage IIIC. I recovered quickly from the surgery and went back onto chemo less than three weeks after. I expect you'll have another scan halfway through to help determine operation plans. All the best, Helen.

  • Hi Joanie12. I too felt very little effects for my first few (don't remember the exact number) platinum treatments and had the same concern, ie is it working? The effects were for me cumulative and by the end of 6 cycles I had received too much platinum chemotherapy and have had ongoing toxicity since completing my treatments. You may feel fine all the way through, or things may change as you complete more treatments. I guess I am saying that not having a bad reaction is not necessarily indicative of the chemotherapy not working.

  • Thank you that's reassuring, best wishes x

  • Hi Joanie, I am same stage as you and had carbo/taxol but was pretty much ok for the first three months but side effects built up a bit during the last three cycles. Debulking was ok and just two nights in hospital but hair started falling out two weeks from the start of treatment. Some people are lucky and don't lose it but side effects apparently are not an indicator of how well the drugs are performing. Good luck with your treatment and I hope it goes well for you. Xx

  • Thank you so much I feel reassured, best wishes and prayers to you x

  • Hi Joanne I was quite good after the first two infusions but it is cumulative, I had 3 infusion prior to surgery, then a further 4. I have been Ned now 1 year in September.

    Good luck with your treatment plan let the chemo do it's job.

    Hugs Ellsey xx

  • Fab news ellsey hope you continue with good health x

  • I am on the same treatment and for my first treatment the side effects were minimal. For me they have definitely been cumulative. I'm now on treatment 3 and am having some bad days. My ca125 count dropped dramatically between cycle 1 and 2 so it doesn't mean it's not working. Enjoy all the times you can with no side effects. Good luck with your treatment.

  • Side effects are just down to how well you tolerate the chemical therapy not how well it is working. I don' think the first dose is ever as bad as we anticipate but it does, as everyone has said, accumulate in your body and therefore there is a possibility, it doesn't happen to everyone, have more noticeable effects as time goes on.

    I'd swap lol, I always have a nightmare time with side effects, and went to the hospice for help to manage them.

    Good luck with your treatment.

    LA xx

  • Sorry to hear you were so unwell with your treatment and hope you are well now, thank you for your support, prayers and healing wishes x

  • I read that there is absolutely no link between the side effects and how well the chemo is working. Can't remember where I read this though!

  • Hi there, everyone reacts differently to chemo. What about your ca125? I wondered who said it was incurable. Thats a bit harsh. We all battle this disease as best we can.

  • My ca125 was over 2000 and my oncologist said they would treat me but it is incurable, in fact, they have even said it in the medical letter to my gp and I get a copy!! As mentioned in earlier posts originally they thought it was bowel cancer but on operating saw it was right ovary /appendix/fallopian, so now its chemo perhaps debulking then 3 more cycles of chemo!! Oh happy days!! However I'm positive and prayerful. Best wishes and prayers to you x

  • Well i had ca125 of 4000, i had all debaulking chemo then 4 years later i am still going. So youll get there.

  • Thanks for your message it has given me a boost! Prayers to you xx

  • Hi joan, all the best to you as well. Anthea

  • Hi Joanie,

    I am very new here but feel outraged that you have been told that you are incurable, so felt the need to reply. Isn't it up to you to determine if you want to try the available treatments or decide to stop and let nature take its course? It is the doctor's duty to do his best to help you live. I hope with all my heart that you prove your insensitive and cold doctor wrong.

    Love and hugs to you.

    Kryssy xxx

  • Oh thank you for your kind reply,I feel they hope it can be controlled but seem to be saying it will return. Well I am a positive prayerful person so I feel my healing ability is up to me, my body and my mental health and their job is to offer me best treatment available. I have a lovely family, too much to live for!! You take care, love and prayers xx

You may also like...